Alert archive / Florida / Heat Advisories in 2021
Heat Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this heat advisory at Aug 19, 2021, 3:22 AM EDT for 12 counties in Florida; 7 counties in Georgia. It took effect at Aug 19, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2021, 3:22 AM EDT (07:22 UTC)
- In effect from
- Aug 19, 2021, 11:00 AM EDT
- Expired
- Aug 19, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Marion County, FL, Nassau County, FL, Putnam County, FL, Suwannee County, FL, Union County, FL, Brantley County, GA, Camden County, GA, Charlton County, GA, Clinch County, GA, Echols County, GA, Glynn County, GA, Ware County, GA
The radar
The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WWUS72 KJAX 190722 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 322 AM EDT Thu Aug 19 2021 FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133- 136>138-140-222-225-232-236-237-240-325-340-425-GAZ152>154-162- 163-165-166-264-350-364-192300- /O.NEW.KJAX.HT.Y.0003.210819T1500Z-210819T2300Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford- Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia- Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns- Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion- Southern Columbia-Trout River-Western Clay-Western Alachua- Western Putnam-Central Marion-South Central Duval-Western Marion- Western Duval-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch- Inland Camden-Coastal Camden-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs, Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, Normandy, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 322 AM EDT Thu Aug 19 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of southeast Georgia and northeast and northern Florida. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
909 WWUS72 KJAX 192238 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 638 PM EDT Thu Aug 19 2021 FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133- 136>138-140-222-225-232-236-237-240-325-340-425-GAZ152>154-162- 163-165-166-264-350-364-192345- /O.EXP.KJAX.HT.Y.0003.000000T0000Z-210819T2300Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford- Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia- Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns- Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion- Southern Columbia-Trout River-Western Clay-Western Alachua- Western Putnam-Central Marion-South Central Duval-Western Marion- Western Duval-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch- Inland Camden-Coastal Camden-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs, Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, Normandy, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 638 PM EDT Thu Aug 19 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Heat indices will continue fall through sunset this evening. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this heat advisory went out at Aug 19, 1:27 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 19, 1:27 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 127 AM EDT Thu Aug 19 2021 .AVIATION... [Through 06Z Friday] High pressure will remain in place over the region today, rendering mostly light winds from the southeast. A weak seabreeze will allow widely scattered thunderstorms Thursday afternoon, mainly near the inland TAF sites of CRG, JAX, VQQ, and GNV. After 02Z Friday, winds should go calm or nearly calm for the night. && .PREV DISCUSSION [911 PM EDT]... .NEAR TERM [Tonight through Thursday]...Deep ridge will remain across the area with hot humid conditions and light winds persisting. High moisture levels over the area will promote scattered seabreeze convection...becoming numerous inland by late afternoon and early evening as the seabreezes and outflow boundaries merge. A weak steering flow will result in areas of locally heavy rainfall. Afternoon heat indices will reach 104-108F Thursday afternoon. .SHORT TERM [Thursday night through Saturday Night]...Upper ridge will retrograde to the west as an east coast trough develops. This trough will lift TS Henri to the north with our area remaining in a moist sw low level flow. Seabreeze convection will continue with scattered to numerous coverage expected in the afternoon and evening hours. Slow moving storms will produce locally heavy rainfall along with the stronger cells producing strong gusty winds and frequent lightning. Afternoon heat indices will continue just below Heat Advisory criteria. .LONG TERM [Sunday Through Wednesday]...A surface ridge to the south with a trough to the north will maintain a southwest flow. Weak upper disturbances in the northerly flow aloft may enhance convection Sunday and Monday. Deep moisture and heating will produce scattered to numerous diurnal showers and storms as the seabreezes move inland. High afternoon heat indices will continue through Monday. .MARINE...Deep layer ridge building across the area through Thursday will provide light winds and seas. Swells from TS Henri will start to arrive in the coastal waters on Friday...continuing into the weekend. Combined sea heights expected to increase up to 6 feet with Caution levels Friday night and Saturday. Rip Currents: Moderate risk of rip currents...becoming low on Thursday. .HYDROLOGY...Minor flooding continues on parts of the Suwannee River with minor to moderate flooding on parts of the Santa Fe River. Waters levels will continue to fall the next few days. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 74 92 73 91 / 20 20 60 20 60 SSI 91 78 92 78 91 / 10 10 40 30 50 JAX 93 76 94 76 93 / 50 20 50 20 50 SGJ 91 75 91 75 92 / 30 10 40 20 40 GNV 93 74 92 75 92 / 60 40 60 10 60 OCF 94 74 93 75 92 / 40 30 60 10 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:59 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Aug 19, 5:23 PM EDT | Special Weather Statement | JAX | Nassau | 22 min |
| Aug 19, 5:35 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 40 min |
| Aug 19, 5:54 PM EDT | Special Weather Statement | JAX | Alachua | 51 min |
| Aug 19, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 27 min |
| Aug 19, 6:06 PM EDT | Special Weather Statement | JAX | Baker | 39 min |
| Aug 19, 6:25 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Aug 19, 6:30 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Aug 19, 6:33 PM EDT | Special Weather Statement | JAX | Columbia | 57 min |
| Aug 19, 7:00 PM EDT | Areal Flood Warning | JAX | Alachua, Columbia, Union | 3 hr |
| Aug 19, 7:15 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Aug 19, 7:20 PM EDT | Areal Flood Warning | JAX | Baker, Duval, Nassau | 3 hr |
| Aug 19, 7:31 PM EDT | Areal Flood Warning | JAX | Columbia | 3 hr |
| Aug 19, 7:45 PM EDT | Special Weather Statement | JAX | Columbia | 60 min |
| Aug 19, 7:11 PM EDT | Special Weather Statement | JAX | Glynn | 64 min |
Nearby
Heat Advisories in Florida, 2021Heat Advisories in Georgia, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.